# SDR FQAR20170119003

- Difficulty date: January 19, 2017
- Submitted: January 19, 2017
- Operation: General aviation
- Aircraft: N316PA
- Make and model: Piper PA-44-180
- Aircraft serial: 4496125
- Aircraft time: 6,932 hours
- Engine: Lyc O360A1H6
- Engine time: 5,748 hours
- System (JASC): 7714 · Engine RPM Indicating System
- Part: Snap Ring
- Part number: STD2231
- Condition: Broken
- Location: Tach Shaft
- Part time: 1,327 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE ENGINE OIL SCREENS WERE REMOVED AND INSPECTED FOR DEBRIS. THE LEFT ENGINE OIL SCREEN CONTAINED A SNAP RING THAT WAS BROKEN IN THREE PIECES. THE ENGINE WAS REMOVED AND SENT TO ANOTHER REPAIR STATION FOR OVERHAUL.  THE STATION REPORTED THAT THE SNAP RING CAME FROM THE END OF THE TACHOMETER SHAFT, WHICH IS CONNECTED TO THE END OF THE CAM AND SITS IN THE ACCESSORY HOUSING.  THE SNAP RING BROKE AND MIGRATED OUT OF PLACE AND INTO THE OIL SUMP.
